Louisiana, 2006Tornado in Louisiana, May 4, 2006
May 4, 2006 · NWS LIX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 4, 2:16 AM CST, 11 hours 31 minutes earlier.
Area forecast discussion, May 4, 2:16 AM CST, 11 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 AM CDT THU MAY 4 2006
.DISCUSSION...NOT PLANNING ON TOO MANY CHANGES THIS MORNING WITH
THE MODELS IN GENERAL AGREEMENT WITH THE CURRENT FORECAST. HIGH
PRESSURE REMAINS IN CONTROL OVER THE EASTERN GULF WHILE WEAK
RIDGING ALOFT PREVAILS OVER THE SOUTHERN PLAINS. ISOLATED
CONVECTION THOUGH REMAINS POSSIBLE TODAY AND TONIGHT ESPECIALLY IF
OUTFLOWS FROM DOMINANT MCSS TO THE NORTH MOVE THIS FAR SOUTHWARD.
OTHERWISE THE GFS STILL INDICATES A BREAKDOWN IN THE RIDGE PATTERN
ALOFT AS HIGH PRESSURE MOVES OFF TOWARD THE ATLANTIC BASIN FRI.
THIS OCCURS IN ADVANCE OF THE NEXT COLD FRONT EXPECTED TO SETTLE
INTO THE REGION SAT WITH RAIN CHANCES INCREASING. THE MODELS
REMAIN SPLIT ON THE FORWARD PROGRESSION THE BOUNDARY ALTHOUGH THE
GENERAL THINKING IS STILL THAT THE FRONT WILL EVENTUALLY MOVE INTO
THE FAR NORTHERN GULF MON AND EVENTUALLY WEAKEN. THIS WOULD AT
LEAST BRING A TEMPORARY END TO THE RAIN CHANCES AS THE NEW WORK
WEEK BEGINS BEFORE THE NEXT SYSTEM APPROACHES AROUND MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 66 83 65 / 20 20 40 30
BTR 87 67 84 66 / 20 20 40 30
MSY 86 69 85 69 / 20 20 30 30
GPT 83 69 82 68 / 10 20 30 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
09
Hazardous weather outlook, May 4, 10:00 AM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU MAY 4 2006
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051100-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1100 AM CDT THU MAY 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.
ALTHOUGH ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
STRONG STORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS
AND HEAVY DOWNPOURS OF RAIN WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. A FEW
THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 4, 12:13 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
113 PM CDT THU MAY 4 2006
LAZ034>037-046>050-041915-
ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-
POINTE COUPEE-ST HELENA-WEST BATON ROUGE-WEST FELICIANA-
113 PM CDT THU MAY 4 2006
...THUNDERSTORMS APPROACHING THE BATON ROUGE AREA...
SCATTERED SHOWERS AND THUNDERSTORMS OVER AND NEAR THE ATCHAFALAYA
BASIN WILL MOVE EAST AND NORTHEAST AROUND 15 MPH INTO METROPOLITAN
BATON ROUGE THROUGH 2 PM. A FEW OF THE STRONGER THUNDERSTORMS WILL
PRODUCE FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 35 MPH...SMALL
HAIL AND BRIEF HEAVY RAIN.
LAZ060>064-068>070-041915-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS-
ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER ST BERNARD-
113 PM CDT THU MAY 4 2006
...SLOW MOVING SHOWERS AND THUNDERSTORMS DEVELOPING IN NEW ORLEANS...
SLOW MOVING...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
DEVELOPING AROUND METRO NEW ORLEANS...FROM NEAR HARAHAN AND OLD
METAIRIE TO NEAR UPTOWN...THE FRENCH QUARTER...NINTH WARD...AND
ARABI THROUGH 130 PM...AND POSSIBLY SOME SURROUNDING AREAS BY
2 PM. MOVEMENT WILL BE SLOW AND ERRATIC DUE TO THE NUMEROUS
LAKE BREEZE BOUNDARIES. STRONGER THUNDERSTORMS WILL PRODUCE VERY
HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN AN HOUR OR LESS...ALONG
WITH FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 35 MPH AND POSSIBLY
SMALL HAIL. PONDING OF WATER MAY CAUSE FLOODING OF SOME STREETS.
IN ADDITION...WATERSPOUTS ARE POSSIBLE WITH DEVELOPING SHOWERS OVER
WATER.
22
Tornado, Plaquemines
- When
- May 4, 1:47 PM CST to 1:50 PM CST
- Where
- Plaquemines County, Belle Chasse
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.867, -89.983
A weak tornado was observed to briefly touch down in a marsh across from the Belle Chasse Naval Air Station.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, May 4 to 5, 2006$15 million · 4 in hail · 19 events
- Tornadoes and Hail in Texas, May 4, 2006$2.2 million · F1 · 27 events
- Flash Flooding and Hail in Oklahoma, May 4, 2006$625,000 · 1.75 in hail · 10 events
- Damaging Wind in Mississippi, May 4, 20063 injured · $300,000 · 65 kt wind · 1 event
- Damaging Winds in Mississippi, May 4, 2006$700,000 · 60 kt wind · 2 events
- Hail in Texas, May 4, 2006$312,000 · 3 in hail · 13 events
- Damaging Winds in Louisiana, May 4, 2006$503,000 · 70 kt wind · 2 events
- Damaging Winds in Louisiana, May 4, 2006$450,000 · 75 kt wind · 3 events
- Flash Flood and Hail in Texas, May 4 to 5, 2006$210,000 · 4.25 in hail · 16 events
- Damaging Wind in Arkansas, May 4, 2006$50,000 · 59 kt wind · 1 event
- Damaging Wind in Louisiana, May 4, 2006$50,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, May 4, 2006$30,000 · 58 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510616.